Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Oct 5, 2016, 8:13 PM CDT for Scurry County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2016, 8:13 PM CDT (01:13 UTC)
- Expired
- Oct 5, 2016, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
County Scurry County, TX
The radar
The Dyess AFB radar (KDYX), 144 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3203 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
065
WWUS84 KMAF 060113
SPSMAF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
813 PM CDT WED OCT 5 2016
TXZ048-060200-
SCURRY TX-
813 PM CDT WED OCT 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCURRY COUNTY UNTIL 900
PM CDT...
AT 812 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CHINA GROVE...OR 9 MILES SOUTHEAST OF SNYDER...MOVING NORTHEAST AT 20
MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SNYDER...CHINA GROVE...HERMLEIGH...DUNN...US-180 NEAR THE FISHER-
SCURRY COUNTY LINE AND MIDWAY.
LAT...LON 3252 10074 3253 10090 3258 10099 3292 10078
3284 10066 3258 10066
TIME...MOT...LOC 0112Z 219DEG 17KT 3259 10085
$$
84What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Oct 5, 5:41 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Oct 5, 5:41 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 541 PM CDT WED OCT 5 2016 .DISCUSSION... The latest Aviation Discussion is below. && .AVIATION... VFR conditions will prevail tonight. However, fog may form over the Permian Basin into southeast New Mexico by 06/12Z and affect KHOB, if not KMAF through 06/15Z. Will make a cursory mention at KHOB with MVFR visibility between 06/11Z and 06/15Z, but leave KMAF out at this time since it does not look very likely to occur there. && .PREV DISCUSSION... /issued 145 PM CDT WED OCT 5 2016/ A dryline is mixing east toward the eastern Permian Basin and lower Trans Pecos region again late this afternoon. Would not rule out an isolated thunderstorm this evening ahead of the line in the unstable air as the flow aloft backs some as an upper level trough digs across the central Rockies. More significant unsettled weather is expected to begin by Thursday and continue into the weekend as a large upper level trough evolves and digs across the western half of the nation. Southwest flow aloft will continue Thursday and forcing for ascent will increase ahead of the upper trough in the right rear quadrant of the upper jet above the surface trough/dryline. The chance of thunderstorms will increase Thursday across mainly west Texas east of the dryline. This upper level trough will allow a cold front to surge south late Thursday night and Friday into Mexico. This will keep the threat of thunderstorms in the forecast for mainly west Texas Thursday night where the better moisture and instability will reside. Behind this front below normal temperatures are expected Friday through the weekend as a large surface high pressure system builds south into the region from Canada. In the meantime a weakening southern stream upper low is expected to take shape, eject and weaken as it moves across the southwest United States. There will be a chance of showers and isolated thunderstorms in this pattern with the best chance across southeast New Mexico and western portions of west Texas closest to the weakening system. Dry with above normal temperatures are expected to return by next Monday through Wednesday and Tuesday as the system washes out. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 68 88 61 66 / 10 20 30 40 Carlsbad 53 88 58 64 / 0 10 10 30 Dryden 69 89 69 82 / 10 20 0 40 Fort Stockton 66 90 61 73 / 10 30 20 40 Guadalupe Pass 61 82 53 62 / 0 0 10 30 Hobbs 59 85 52 63 / 0 10 20 30 Marfa 57 84 55 71 / 10 30 20 30 Midland Intl Airport 66 88 60 69 / 10 20 20 40 Odessa 67 87 61 66 / 10 20 20 40 Wink 64 91 63 71 / 10 20 20 40 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 49/12
Hazardous weather outlook, Oct 5, 1:20 PM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 120 PM CDT WED OCT 5 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 120 PM CDT WED OCT 5 2016 /1220 PM MDT WED OCT 5 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STORMS WILL BE POSSIBLE ACROSS THE EAST AND FAR SOUTH LATE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR STORMS WILL INCREASE THURSDAY AND PERSIST INTO FRIDAY. OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS WILL BE POSSIBLE...ESPECIALLY FROM INTERSTATE 20 NORTHWARD ACROSS THE PERMIAN BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 5, 8:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
813 PM CDT WED OCT 5 2016
TXZ048-060200-
SCURRY TX-
813 PM CDT WED OCT 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCURRY COUNTY UNTIL 900
PM CDT...
AT 812 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CHINA GROVE...OR 9 MILES SOUTHEAST OF SNYDER...MOVING NORTHEAST AT 20
MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SNYDER...CHINA GROVE...HERMLEIGH...DUNN...US-180 NEAR THE FISHER-
SCURRY COUNTY LINE AND MIDWAY.
LAT...LON 3252 10074 3253 10090 3258 10099 3292 10078
3284 10066 3258 10066
TIME...MOT...LOC 0112Z 219DEG 17KT 3259 10085
84The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 9:00 PM CDT | Special Weather Statement | MAF | Scurry | 15 min |
| Oct 5, 10:06 PM CDT | Special Weather Statement | MAF | Scurry | 39 min |
| Oct 6, 3:47 PM CDT | Special Weather Statement | MAF | Pecos | 58 min |
| Oct 6, 3:56 PM CDT | Special Weather Statement | MAF | Reagan | 49 min |
| Oct 6, 4:17 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Oct 6, 4:21 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 54 min |
| Oct 6, 4:46 PM CDT | Special Weather Statement | MAF | Scurry | 59 min |
| Oct 6, 5:11 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 64 min |
| Oct 6, 5:16 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 44 min |
| Oct 6, 5:29 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 46 min |
| Oct 6, 5:40 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Oct 6, 5:48 PM CDT | Special Weather Statement | MAF | Howard | 42 min |
| Oct 6, 5:54 PM CDT | Areal Flood Advisory | MAF | Scurry | 3 hr |
| Oct 6, 6:03 PM CDT | Special Weather Statement | MAF | Borden | 42 min |
| Oct 6, 6:04 PM CDT | Special Weather Statement | MAF | Scurry | 41 min |
| Oct 6, 6:08 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 67 min |
| Oct 6, 6:13 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 47 min |
| Oct 6, 6:21 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 54 min |
| Oct 6, 6:37 PM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 3 hr |
| Oct 6, 6:43 PM CDT | Special Weather Statement | MAF | Brewster | 47 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.